Baaaadddd Day!


(CJ1230) #1

So today started like anyother day and I was feeling good, went to work and everything seemed fine. Then all of the sudden I got the feeling that something was wrong(got that really BAD headache and the nauseaed stomach feeling) so I tested and found out my bs was 29.3(527.4mg/dl) Couldn't friggin believe it. So I went into the lunchroom at work(cause it was cooler) and sat down and I don't remember that much but I do remember people asking me if I was to go to the hospital and I like to avoid that option as much as possible. So I tried to wait it out to see how soon my bs would come back to normal but work wanted to send me either to the hospital or home so I chose home so I could just sleep. So I've had a nap(1.5 hrs) and my bs is at 10.6(190.7mg/dl) but I still have the headache and the nauseaed stomach, and can't sleep right now.

Just wondering how everyone else does with the aftermath of such a bad high?? And the feeling and states that I went through today were NOT pleasant and I've never been through such a bad one, but I'm so happy that I have made it this far to be posting this. Thanks!!!

CJ


(system) #2

it could be you're still feeling like that because of the nap? i know that no matter how short or long my nap is, and no matter what my bloodsugar is, that lately i've been feeling like that when i wake up.

 


(FFA_RodeoStar) #3

when i'm really high, i don't take the full amount of insulin i really need cause if i go down too fast i get really sick and can't get outta bed lol so the dr said take half and eat and drink lots of water  and then 2 hours later check again and eat something and take the rest


(Gina) #4

I wont lie. I woke up this morning with a bs of (547) and i felt like death (thanks to last nights pizza). i felt the acid burn going on. i took a ten shot and layed in bed. good thing is work was called off due to rain or id be a mess on the job. within an hour of my shot. i was at 240. And i felt instant relief from the second i injected. i didnt want breakfast or anything. and i wasnt even dehydrated either. which is odd. but while typing on the forum now i started getting hungry. my bs was 108. i started cooking and with in 5 min i felt like i was crashing. checked the bs and i was 69 and felt like i was going to drop. lemonade a cookie and 2 starbursts and i was back in game.

i didnt get the aftermath of the high this time around. i actually feel pretty good.

I hope you feel better CJ. Take it easy and relax. Thats what im doing.


(Anonymous) #5

Having a bad day myself :(

Woke up at 150, hovered there for awhile. Got as low as 122, then the next thing I know 217. So I bolus, an hour later 268. I didn't eat anything different, or do anything out of the norm. What upset me...this was my first blood sugar over 200 in 3 or 4 days. So right now I am feeling like my sugar is higher than it really is. I keep wanting to give another bolus because I feel so bad, but i know if I do...I will drop too low.

Just like Wolf mentioned, I am just taking it easy until I am feeling better.

Hope you feel better soon CJ :)


(CJ1230) #6

Thanks for the well wishes guys, I've just been in bed watching movies and trying to relax and my most recent test says I'm at 7.8(140.4mg/dl) and starting to feel like myself again, but still don't have an appetiate yet and still have the headache just not as bad.

So I'm hoping that everyone else is feeling better and Wolf and Happy Vegan hopefully your bs comes back to "normal" for as quickly as possible.

Again thank you so much I don't know what I would do without all of you ;P

 

CJ


(Alet) #7

When I go that high I just drink A LOT of water, do a correction and rest about half an hour, after which I'm usually fine again.


(paulg765) #8

Hi CJ,

Oh that sounds terrible and you should just take it easy for the rest of the day.  I find that even after my sugar returns to normal after an extreme high it takes a full day to get over the headache, stomach cramps and muscle aches.  Do you have any guess as to what caused your 527 this morning?

I can also join the bad day club today.  Considering that the only thing I ingested today were two Whey protein "shakes" made with water (not milk) which have a carb content of less than 4g each, and worked out at the gym for two hours, I can't figure out why my sugars have been wavering around 170-180 today.  Usually they are in the low 100's or worse.  Yesterday my pump seemed a little unusual too so of course I changed the infusion set.  Then it seemed fine, but today I just can't figure it out again.

Like I said in another post, I now believe that it has something to do with the moon and the stars because we all seem to have the same bad days.  Or..., diabetes management isn't a science at all.  At best it's an art, and at worst it's some form of "black magic."  Perhaps instead of us going to endocrinologists, we should make appointments with psychics, faith healers and/or magicians.


(Gina) #9

There must be sugar in the air or something. If happy vegan is high then we know somethings up. shes got the best bs all the time.

But yeah for all that are high today....relax....im feeling much better now. i dont ever want to see pizza again.

you dont need to go to an amusement park when you are on a roller coaster every day.


(stilledlife) #10

Similar things happened to me today too. My sugars have been hellish since I came back from my trip, I have been 300 every day. Last night I woke up 300 in the middle of the night, took insulin and woke up low 55, treated it with 15 grams of carb. The reading then blasted up to 350. I took a shot of 7u and it only came down to 280 before jumping back up to 340 three hours later. I knew something was very off then as I realized that I wasn't peeing enough for such a high for too long of a time. I took another shot of 10u and drank, drank, drank drank water and slept. Now six hours later I'm back down, no ketones.

Pretty sure I was borderline DKA there.... Pushing the fluids when I am high for a long time and insulin isn't working it the only thing I can ever think to do. Dehydration is my #1 enemy. While I feel like a bloated fiend now, and am still working on my headache (#1 sign of dehydration,) I feel much better.

your bloated feind-

Meredith


(Gina) #11

I know i had DKA for sure this morning. My chest and stomach felt like acid. I didnt even want to get off of the bed. Luckily i stabilized and avoided the hospital trip. didnt think i was going to be on the forum today at all. i probably balanced it just in time. close call.

 

Meridith keep drinking water. Hydrate.


(ajax) #12

Bad day for me, too, but my numbers don't show it.
I've been comfortably 80-140 all day, but I have felt low. I keep testing, because I've been lightheaded, irritable, tired, feeling like my muscles weigh 2x normal... But every test is great.

 


(sarahslp) #13

Weird ... I had a bad BS day too, but more w/ three unexplained lows and then rebounds. It must be the moon!

Hope everyone is feeling better now! I know any number over 300 makes me feel sick for a few hours later. Bleh!


(orange_mms) #14

When I have really bad high's I usually get them in multiples. Which makes the aftermath that much harder to deal with. I get very tired, weak, have a pounding headache and feel sick in my stomach sometimes for a day or more.

I hope you're feeling better : )


(DDrumminMan) #15

Hope you're feeling better CJ1230 and Wolf and StilledLife and everyone else.  My day started bad too at 313 (ate too much before bed I guess).  Took a blast and held on off on breakfast for an hour and got back on track.


(meme) #16

I hope everone feels better today.


(Julia1982) #17

I always get a headache when I'm high but it usually gets worse once it comes back down. I believe it is just the quick decline in the bs that causes the headaches.


(Gina) #18

CJ,

One time my BS was coming in at just HI on my meter I felt like crap till the next day from it. Like my body went through the mill and back. It is such a pain when it happens especially for no reason or from a pump failure. All you can really do is wait for it to pass and take your insulin and drink plenty of water so you don't become dehydrated. Sorry that day sucked.